Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 591, NWS Norman, OK

July 2, 2017Carter County, Garvin County, Murray County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2017, 3:10 PM CDT for Carter County, Garvin County, Murray County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2017, 3:10 PM CDT (20:10 UTC)
Expired
Jul 2, 2017, 4:00 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Carter County, OK, Garvin County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WUUS54 KOUN 022010
SVROUN
OKC019-049-099-022100-
/O.NEW.KOUN.SV.W.0591.170702T2010Z-170702T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
310 PM CDT SUN JUL 2 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  South central Garvin County in southern Oklahoma...
  Northwestern Carter County in southern Oklahoma...
  Western Murray County in southern Oklahoma...

* Until 400 PM CDT

* At 310 PM CDT, a severe thunderstorm was located near Pooleville,
  moving northeast at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Davis, Wynnewood, Katie, Hennepin, Pooleville and Turner Falls. 

This includes Interstate 35 between mile markers 52 and 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3430 9727 3441 9747 3471 9735 3458 9702
TIME...MOT...LOC 2010Z 211DEG 17KT 3441 9734 

HAIL...1.50IN
WIND...60MPH
 
$$

..speg.
2 follow-up statements
826 
WWUS54 KOUN 022038
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
338 PM CDT SUN JUL 2 2017

OKC019-022048-
/O.CAN.KOUN.SV.W.0591.000000T0000Z-170702T2100Z/
Carter OK-
338 PM CDT SUN JUL 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARTER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved into 
Garvin and Murray Counties. Therefore, the warning has been 
cancelled for Carter County.

LAT...LON 3438 9720 3450 9733 3467 9725 3458 9702
TIME...MOT...LOC 2038Z 214DEG 18KT 3452 9722 

$$

OKC049-099-022100-
/O.CON.KOUN.SV.W.0591.000000T0000Z-170702T2100Z/
Garvin OK-Murray OK-
338 PM CDT SUN JUL 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL GARVIN AND WESTERN MURRAY COUNTIES...

At 338 PM CDT, a severe thunderstorm was located 5 miles west of
Davis, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Davis, Wynnewood and Turner Falls. 

This includes Interstate 35 between mile markers 52 and 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3438 9720 3450 9733 3467 9725 3458 9702
TIME...MOT...LOC 2038Z 214DEG 18KT 3452 9722 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
056 
WWUS54 KOUN 022055
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
355 PM CDT SUN JUL 2 2017

OKC049-099-022103-
/O.EXP.KOUN.SV.W.0591.000000T0000Z-170702T2100Z/
Garvin OK-Murray OK-
355 PM CDT SUN JUL 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GARVIN AND
WESTERN MURRAY COUNTIES WILL EXPIRE AT 400 PM CDT...
                
The storm which prompted the warning has weakened below severe 
limits, therefore the warning will be allowed to expire. However, 
frequent lightning and gusty winds will persist in the area, 
including Lake of the Arbuckles and Chickasaw National Recreation 
Area. People involved in outdoor activities should remain alert.

LAT...LON 3438 9720 3450 9733 3467 9725 3458 9702
TIME...MOT...LOC 2053Z 211DEG 17KT 3458 9718 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM CDT, 54 minutes earlier.

Area forecast discussion, Jul 2, 2:16 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
216 PM CDT Sun Jul 2 2017

.DISCUSSION...
Rain chances and location of said rain continues to be main
challenge moving forward the next several days.

MCV moving across southwest toward central Oklahoma expected to
be mechanism for development of scattered convection across
portions of central into southeast Oklahoma this afternoon and
evening. Sufficient instability exists for a few marginally severe
storms, but should be more multicell and pulse as wind shear
remains very weak.

As we move through the next several days it will be tough
to really nail down timing and locations, much like today will
likely be driven by small scale features that will not show
themselves on scales that models are able to get a handle on.
Therefore will have to cont to follow the signals the models do
pick up on. The first of which is a minor shortwave that drop
southeast out of the high plains of CO overnight. This will aid in
development of complex of storms that may move back into western
Oklahoma overnight and approach central Oklahoma toward morning.
This feature then continue to drift south/southeast keeping better
rain chances in areas near and northeast of the OKC metro
Tuesday.

Next feature will be shortwave that drops south through Plains
Tuesday night into Wednesday, which may provide one more day with
chance of rain come Wednesday.

After this we begin to come under the influence of upper ridge
that build north and northeast into central Rockies into the
central Plains. This will likely shut off the better rain chances
and leave us with hot and muggy weather by the end of the week
into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  90  73  90 /  30  30  40  30
Hobart OK         71  93  73  95 /  30  30  30  20
Wichita Falls TX  74  95  75  96 /  20  30  20  20
Gage OK           69  93  68  93 /  30  20  40  20
Ponca City OK     70  88  71  87 /  40  30  60  40
Durant OK         74  91  74  91 /  60  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/30
Hazardous weather outlook, Jul 2, 12:02 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1202 PM CDT Sun Jul 2 2017

OKZ004>048-050>052-TXZ083>090-031715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1202 PM CDT Sun Jul 2 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms are expected to develop again this afternoon, mainly
east of a line from Alva to Clinton to Hobart Oklahoma to Seymour
Texas. Some of these storms could become strong or marginally
severe. Additional thunderstorms are possible across northern
Oklahoma after midnight as storms move southeast from the Colorado
high plains. Locally heavy rainfall will accompany will be
possible both this afternoon and overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Scattered thunderstorms are possible Monday though Thursday at
times. Strong to marginally severe storms will be possible again
on Monday and Tuesday, mainly across northern and central
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 2, 2:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
212 PM CDT SUN JUL 2 2017

OKZ006-007-021945-
Alfalfa OK-Grant OK-
212 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Alfalfa and
southwestern Grant Counties Until 245 PM CDT...

AT 209 PM CDT, a strong thunderstorm was located 4 miles northeast
of Helena, moving northeast at 20 MPH. Another strong thunderstorm
was located near Nash.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...

LAT...LON 3668 9788 3659 9805 3659 9810 3656 9811
      3649 9824 3663 9837 3688 9809
TIME...MOT...LOC 1909Z 233DEG 16KT 3660 9824

..speg.
Special weather statement, Jul 2, 2:16 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
216 PM CDT SUN JUL 2 2017

OKZ026-021945-
Lincoln OK-
216 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR Lincoln County Until 245 PM
CDT...

AT 215 PM CDT, a strong thunderstorm was located near Wellston,
moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...

LAT...LON 3557 9707 3566 9714 3591 9693 3570 9673
TIME...MOT...LOC 1915Z 231DEG 17KT 3566 9706

..speg.
Special weather statement, Jul 2, 2:25 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 PM CDT SUN JUL 2 2017

OKZ025-022000-
Oklahoma OK-
225 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR Oklahoma County Until 300 PM
CDT...

AT 224 PM CDT, A line of strong thunderstorms were reported along a
line extending from north Oklahoma City to near Choctaw, moving
northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3537 9725 3538 9730 3558 9762 3573 9752
      3572 9714 3545 9714
TIME...MOT...LOC 1924Z 219DEG 26KT 3560 9750 3547 9729

..speg.
Local storm report, Jul 2, 2:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT SUN JUL 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             WELLSTON                35.70N 97.06W
07/02/2017  E1.00 INCH       LINCOLN            OK   EMERGENCY MNGR

&&
Special weather statement, Jul 2, 2:47 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
247 PM CDT SUN JUL 2 2017

OKZ006-007-022015-
Alfalfa OK-Grant OK-
247 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa and western
Grant Counties Until 315 PM CDT...

AT 245 PM CDT, strong thunderstorms were along a line extending from
4 miles northwest of Pond Creek to near Great Salt Plains Lake,
moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3695 9760 3659 9778 3659 9832 3695 9823
TIME...MOT...LOC 1945Z 210DEG 31KT 3670 9787 3672 9817

30
Special weather statement, Jul 2, 2:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
248 PM CDT SUN JUL 2 2017

OKZ040-041-046-022015-
Carter OK-Garvin OK-Murray OK-
248 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...south
central Garvin and northwestern Murray Counties Until 315 PM CDT...

AT 247 PM CDT, a strong thunderstorm was located near Graham, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3433 9732 3432 9756 3462 9745 3461 9719
TIME...MOT...LOC 1947Z 210DEG 31KT 3438 9744

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:13 AM CDTSpecial Weather StatementOUNHarmon47 min
Jul 2, 4:57 AM CDTSpecial Weather StatementOUNHarmon48 min
Jul 2, 5:25 AM CDTSpecial Weather StatementOUNBeckham, Greer, Jackson20 min
Jul 2, 5:45 AM CDTSpecial Weather StatementOUNBeckham, Greer, Jackson30 min
Jul 2, 2:12 PM CDTSpecial Weather StatementOUNAlfalfa33 min
Jul 2, 2:16 PM CDTSpecial Weather StatementOUNLincoln29 min
Jul 2, 2:22 PM CDTSevere Thunderstorm WarningOUNLincoln38 min
Jul 2, 2:25 PM CDTSpecial Weather StatementOUNOklahoma35 min
Jul 2, 2:47 PM CDTSpecial Weather StatementOUNGrant28 min
Jul 2, 2:48 PM CDTSpecial Weather StatementOUNCarter27 min
Jul 2, 2:48 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma42 min
Jul 2, 2:59 PM CDTSevere Thunderstorm WarningOUNLincoln46 min
Jul 2, 3:00 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole30 min
Jul 2, 3:12 PM CDTSpecial Weather StatementOUNGrant33 min
Jul 2, 3:17 PM CDTSevere Thunderstorm WarningOUNGrant, Kay43 min
Jul 2, 3:19 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne41 min
Jul 2, 3:29 PM CDTSevere Thunderstorm WarningOUNLincoln, Pontotoc, Pottawatomie, Seminole46 min
Jul 2, 3:34 PM CDTAreal Flood AdvisoryOUNLincoln3 hr
Jul 2, 3:51 PM CDTSpecial Weather StatementOUNLincoln24 min
Jul 2, 3:58 PM CDTSevere Thunderstorm WarningOUNGrant29 min
Jul 2, 4:02 PM CDTAreal Flood AdvisoryOUNPottawatomie, Seminole3 hr
Jul 2, 4:14 PM CDTSpecial Weather StatementOUNPontotoc31 min
Jul 2, 4:18 PM CDTFlash Flood WarningOUNSeminole3 hr
Jul 2, 4:19 PM CDTSpecial Weather StatementOUNSeminole26 min
Jul 2, 4:22 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc53 min
Jul 2, 4:24 PM CDTSpecial Weather StatementOUNJefferson36 min
Jul 2, 4:25 PM CDTSpecial Weather StatementOUNKay50 min
Jul 2, 4:51 PM CDTSpecial Weather StatementOUNCoal, Hughes24 min
Jul 2, 4:54 PM CDTSpecial Weather StatementOUNCarter, Love36 min
Jul 2, 4:56 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc49 min
Jul 2, 5:02 PM CDTSevere Thunderstorm WarningOUNCarter, Love32 min
Jul 2, 5:10 PM CDTAreal Flood AdvisoryOUNKay3 hr
Jul 2, 5:28 PM CDTSevere Thunderstorm WarningOUNCarter, Murray47 min
Jul 2, 5:42 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc48 min
Jul 2, 6:10 PM CDTSpecial Weather StatementOUNMcClain50 min
Jul 2, 6:12 PM CDTSpecial Weather StatementOUNGarfield33 min
Jul 2, 6:17 PM CDTFlash Flood WarningOUNCoal, Murray, Pontotoc6 hr
Jul 2, 6:19 PM CDTSpecial Weather StatementOUNCarter41 min
Jul 2, 6:22 PM CDTSevere Thunderstorm WarningOUNCarter, Love38 min
Jul 2, 6:26 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc49 min
Jul 2, 6:35 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens40 min
Jul 2, 6:35 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens40 min
Jul 2, 6:42 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray48 min
Jul 2, 6:45 PM CDTSpecial Weather StatementOUNLove45 min
Jul 2, 6:53 PM CDTFlash Flood WarningOUNCoal6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.